Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Jan 20, 2008, 4:11 AM CST for 28 counties in Texas. It took effect at Jan 20, 2008, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2008, 4:11 AM CST (10:11 UTC)
- In effect from
- Jan 20, 2008, 11:00 AM CST
- Expired
- Jan 20, 2008, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Fort Worth, TX
All 28 counties
Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 42 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2528 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KFWD 201011 RFWFWD RED FLAG WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 411 AM CST SUN JAN 20 2008 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR THE WESTERN HALF OF NORTH TEXAS DUE TO GUSTY SOUTHERLY WINDS AND LOW RELATIVE HUMIDITIES... .SOUTHERLY WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 30 MPH WILL OCCUR THIS AFTERNOON AS RELATIVE HUMIDITIES DROP INTO THE 20S. TXZ094-095-105>107-120>123-135-146>148-160>162-174-175-201115- /O.CAN.KFWD.FW.A.0002.080120T1600Z-080121T0000Z/ FANNIN-LAMAR-HUNT-DELTA-HOPKINS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS- HENDERSON-NAVARRO-FREESTONE-ANDERSON-FALLS-LIMESTONE-LEON-MILAM- ROBERTSON- 411 AM CST SUN JAN 20 2008 ...FIRE WEATHER WATCH IS CANCELLED FOR LOCATIONS EAST OF A LINE FROM BONHAM...TO ROCKWALL...TO CAMERON... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE FIRE WEATHER WATCH FOR THE EASTERN HALF OF NORTH TEXAS. AFTERNOON RELATIVE HUMIDITIES WILL FALL INTO THE UPPER 30S ACROSS MUCH OF THE EASTERN HALF OF NORTH TEXAS...BUT THE WINDS ARE FORECAST TO REMAIN SUSTAINED AT 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. WHILE A HIGH FIRE DANGER WILL EXIST IN THIS AREA THIS AFTERNOON...CONDITIONS ARE NOT EXPECTED TO REACH RED FLAG CRITERIA. SEE THE GRASS FIRE DANGER STATEMENT FOR MORE INFORMATION. $$ TXZ091>093-100>104-115>119-129>134-141>145-156>159-201815- /O.UPG.KFWD.FW.A.0002.080120T1600Z-080121T0000Z/ /O.NEW.KFWD.FW.W.0003.080120T1700Z-080121T0100Z/ MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS- PALO PINTO-PARKER-TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS- CORYELL-BELL-MCLENNAN- 411 AM CST SUN JAN 20 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR LOCATIONS ALONG AND WEST OF A LINE FROM SHERMAN...TO DALLAS...TO TEMPLE... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A HIGH FIRE DANGER EXISTS THIS AFTERNOON AS RELATIVE HUMIDITIES DROP INTO THE 20S WHILE WINDS FROM THE SOUTH INCREASE TO 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. $$ 82/JLD
2 follow-up statements
000 WWUS84 KFWD 201815 RFWFWD RED FLAG WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1215 PM CST SUN JAN 20 2008 TXZ091>093-100>104-115>119-129>134-141>145-156>159-210100- /O.CON.KFWD.FW.W.0003.000000T0000Z-080121T0100Z/ MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS- PALO PINTO-PARKER-TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS- CORYELL-BELL-MCLENNAN- 1215 PM CST SUN JAN 20 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... STRONG SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL PERSIST INTO THE LATE AFTERNOON HOURS. RELATIVE HUMIDITIES WILL CONTINUE TO DROP TO 25 TO 30 PERCENT CREATING DANGEROUS FIRE WEATHER CONDITIONS AS AREA GRASSY FUELS ARE VERY DRY. CONDITIONS WILL IMPROVE AFTER SUNSET AS LOW LEVEL MOISTURE RAPIDLY INCREASES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. $$ DUNN
000 WWUS84 KFWD 210032 RFWFWD RED FLAG WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 632 PM CST SUN JAN 20 2008 ...RED FLAG WARNING WILL EXPIRE AT 7 PM... .AS TEMPERATURES DROP HUMIDITIES WILL INCREASE AND WINDS WILL WEAKEN. THE WARNING WILL EXPIRE AT 7 PM. TXZ091>093-100>104-115>119-129>134-141>145-156>159-210145- /O.EXP.KFWD.FW.W.0003.000000T0000Z-080121T0100Z/ MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS- PALO PINTO-PARKER-TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-LAMPASAS- CORYELL-BELL-MCLENNAN- 632 PM CST SUN JAN 20 2008 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING. AS TEMPERATURES DROP HUMIDITIES WILL INCREASE AND WINDS WILL WEAKEN. THE WARNING WILL EXPIRE AT 7 PM.. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Jan 20, 3:36 AM CST, 35 minutes earlier.
Area forecast discussion, Jan 20, 3:36 AM CST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 336 AM CST SUN JAN 20 2008 .SHORT TERM /TODAY AND TONIGHT/... SURFACE HIGH PRESSURE HAS ALREADY SLID EAST OF THE REGION AND THE WINDS ARE SLOWLY COMING AROUND TO THE SOUTHEAST THIS MORNING. LOCATIONS JUST WEST OF NORTH TEXAS ARE ALREADY SEEING WIND SPEEDS INCREASE TO 10-15 MPH IN RESPONSE TO SURFACE CYCLOGENESIS TAKING PLACE ON THE COLORADO PLAINS. BY NOON...THE WINDS WILL BE CRANKING AT 15-20 MPH WITH GUSTS UP TO 30 MPH ACROSS THE WESTERN HALF OF NORTH TEXAS WHILE THE EASTERN HALF WILL SEE WINDS MORE IN THE 10-15 MPH RANGE WITH HIGHER GUSTS. THUS...THE FIRE WEATHER WATCH WILL BE UPGRADED TO A RED FLAG WARNING FOR THE WESTERN TWO-THIRDS OF NORTH TEXAS. STRONG PRESSURE GRADIENT WILL REMAIN OVER NORTH TEXAS THROUGH THE NIGHT WITH WINDS HOLDING IN THE 10-20 MPH RANGE. WIND SPEEDS ARE EXPECTED TO REMAIN BELOW WIND ADVISORY CRITERIA. A WARMER DAY IS IN STORE FOR NORTH TEXAS TODAY WITH HIGHS RANGING FROM THE UPPER 40S IN THE NORTHEAST TO MID 50S IN THE WEST. LOW CLOUDS WILL BEGIN TO INVADE NORTH TEXAS TONIGHT FROM THE SOUTH AND WILL HELP TO KEEP LOW TEMPERATURES ABOVE NORMAL VALUES TONIGHT...EXCEPT FOR IN THE EXTREME NORTHEASTERN COUNTIES WHERE CLEARER SKIES WILL OCCUR OVERNIGHT AND TEMPERATURES WILL FALL TO JUST BELOW FREEZING. OTHERWISE...LOW TEMPERATURES TONIGHT WILL RANGE FROM THE MID 30S TO LOWER 40S IN THE WEST. HAVE REDUCED AREAL EXTENT FOR PRECIPITATION EARLY MONDAY MORNING /BEFORE 12Z/ TO JUST THE SOUTHWESTERN PORTION OF NORTH TEXAS. GFS IS THE MOST AGGRESSIVE WITH BRINGING SHOWERS ALL THE WAY UP TO THE RED RIVER BETWEEN 06-12Z BUT WILL SIDE WITH CONSENSUS OF OTHER MODELS IN THINKING THAT SHOWERS WILL SPREAD FARTHER NORTH AFTER 12Z. WILL ONLY MENTION 20 POPS IN THE SOUTHWESTERN ZONES AS MOISTURE MAY STILL BE SLIGHTLY LIMITED OVERNIGHT TONIGHT AND BEST ISENTROPIC LIFT WILL NOT BEGIN UNTIL AFTER 12Z. 82/JLD && .LONG TERM/MONDAY THROUGH NEXT WEEKEND/... LONG-WAVE PATTERN WILL CONTINUE TO TRANSITION INTO SPLIT-FLOW OVER THE CENTRAL CONUS...AS POSITIVELY TILTED UPPER TROUGH SITS IDLE OVER THE ROCKIES AND WEST COAST. N TX WILL BE UNDERNEATH SUB-TROPICAL BRANCH OF WESTERLIES (SW FLOW ALOFT) WHICH WILL INCREASE OVER THE SRN HALF OF TX THROUGH MID WEEK. MEANWHILE...40-50 KT LLJ WILL TRANSPORT MOISTURE AND WARM-AIR BACK NWD IN EARNEST OVER TOP OF SHALLOW COOL DOME WITH WET MONDAY IN STORE...LINGERING ACROSS ERN COUNTIES MON NIGHT...AHEAD OF OUR FIRST COLD FRONT MOVING SWD THROUGH THE PLAINS. THE UPPER DIVERGENCE (LIFT)...MID LVL LAPSE RATES APPROACHING 7 DEG C/KM...AND MUCAPES OVER THE SE HALF OF THE CWA WARRANTS A MENTION OF SOME ISOLATED/ELEVATED THUNDER. ALSO...AS WINDS VEER/WEAKEN AHEAD OF FRONT...PATCHY FOG WILL DEVELOP BOTH MON/MON NIGHT. FIRST COLD FRONT ARRIVES OVER N/NWRN COUNTIES...POSSIBLY TO I-20 TUES MORNING. MOST MOISTURE SHOULD BE SHUNTED FAR ENOUGH EWD TO MINIMIZE CHANGE-OVER TO ANY WINTER PRECIP...THOUGH NW COUNTIES MAY SEE A BRIEF CHANGEOVER BEFORE MOISTURE SHALLOWS OUT EARLY TUES. FRONT PUSHES OFF THE TX COAST TUES NIGHT WITH DRY...YET BRISK AND COLD CONDITIONS OVER N TX. MODELS HAVE GONE DRIER OVER THE NRN HALF OF THE AREA...THUS WE HAVE DROPPED PRECIP CHANCES OVER THE NORTH MID WEEK...AS UPPER LOW SETTLES OFF THE CALIFORNIA COASTLINE AND GULF IS SHUT DOWN FROM FRONT. WED INTO THURS...NRN FRINGE OF ISENTROPIC LIFT IN 850MB-700MB LAYER NUDGES UP ACROSS AREAS WELL SOUTH OF INTERSTATE 20...THUS WE WILL BRING BACK MODEST CHANCES DOWN THAT WAY AHEAD OF SECOND COLD FRONTAL SURGE THAT ARRIVES BY THURS MORNING. A CHANCE OF A COLD RAIN WED DOWN SOUTH...POSSIBLY BECOMING A WINTRY MIX OF RAIN/SLEET/SNOW SIMILAR TO THE OTHER DAY WED NIGHT/EARLY THURS...PER ENVIRONMENTAL ANALYSIS ON SOUNDINGS/LOW LVL THICKNESSES. THE COLD WEATHER WILL BE HERE TO STAY THROUGH THE LATTER HALF OF THE WEEK...BEFORE A WARM-UP ENSUES NEXT WEEKEND AS SHORTWAVE RIDGING SETS UP. MODELS DIVERGE ON MOISTURE AND PRECIP CHANCES FRIDAY AND AND BEYOND...THUS WE SHUT DOWN PRECIP CHANCES WITH SO MUCH UNCERTAINTY. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 52 38 50 39 44 / 0 10 60 30 10 WACO, TX 52 40 55 47 49 / 0 20 60 40 20 PARIS, TX 48 31 46 37 44 / 0 10 70 50 20 DENTON, TX 51 35 50 34 41 / 0 10 50 30 10 MCKINNEY, TX 50 34 48 35 42 / 0 10 60 40 10 DALLAS, TX 52 38 49 39 44 / 0 10 60 40 10 TERRELL, TX 51 34 50 41 45 / 0 10 60 50 20 CORSICANA, TX 52 37 51 46 50 / 0 10 70 50 20 TEMPLE, TX 53 41 52 48 53 / 0 20 60 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ091>093-100>104-115>119-129>134-141>145-156>159. && 82/05
Hazardous weather outlook, Jan 19, 3:40 PM CST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 340 PM CST SAT JAN 19 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 340 PM CST SAT JAN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DANGEROUS FIRE WEATHER CONDITIONS CAN BE EXPECTED ON SUNDAY WITH SOUTHERLY WINDS 15 TO 25 MPH AND GUSTY WITH AFTERNOON RELATIVE HUMIDITIES FALLING TO LESS THAN 30 PERCENT. THERE IS A SLIGHT CHANCE OF FREEZING RAIN TUESDAY MORNING AND WEDNESDAY MORNING MAINLY ALONG THE RED RIVER. THIS SITUATION WILL BE CLOSELY MONITORED AS TEMPERATURES WILL BE NEAR FREEZING EACH MORNING. PRECIPITATION CHANCES WILL LINGER INTO THURSDAY MORNING WITH THE COLD TEMPERATURES STILL AROUND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. DUNN
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.